Equilibrium in collateralized asset markets: Credit contractions and negative equity loans
Miguel Iraola and
Juan Pablo Torres-Martinez
Journal of Mathematical Economics, 2014, vol. 55, issue C, 113-122
Abstract:
We address a general equilibrium model with collateralized debt, credit contractions, and financial market segmentation. Restrictions on credit access make borrower’s optimal payment strategies–coupon payment, prepayment, and default–sensitive to idiosyncratic factors, even though the only payment enforcement is the seizure of collateral guarantees. We prove equilibrium existence, characterize optimal borrower’s payment strategies, and provide a numerical example illustrating our main results. A remarkable feature of our model is that it rationalizes the prevalence of negative equity non-recourse loans.
Keywords: Asset-backed securities; Credit contractions; Equilibrium existence (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406814001347
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:55:y:2014:i:c:p:113-122
DOI: 10.1016/j.jmateco.2014.10.006
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().